# SDR 2017FA0000400

- Difficulty date: March 1, 2017
- Submitted: August 9, 2017
- Operation: General aviation
- Aircraft: N533CV
- Make and model: Amtr RV7
- Aircraft serial: 70437
- Engine: Lyc IO360A1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Part number: LW14995
- Condition: Broken
- Location: Nr 4 Cylinder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ENGINE DEVELOPED AN OIL LEAK AT THE NR 4 CYLINDER,  AROUND THE PUSH ROD TUBES.   AFTER REMOVING THE VALVE COVER IT WAS APPARENT THAT THE SPRING THAT HOLDS THE PUSH ROD TUBES INTO THE CASE WAS BROKEN.   WHEN THE SPRING CLIP BROKE, IT ALLOWED THE PUSH ROD TUBE TO BACK AWAY FROM THE CASE, SLIGHTLY, ENOUGH TO LEAK A GREAT AMOUNT OF OIL.  AFTER FURTHER INSPECTION OF THE OTHER CYLINDERS, THEY WERE FOUND TO BE CRACKED AND BROKEN.
